I took Savella for a while I had light hot flashes occassionaly, but it gave me manic burst of paranoia and energy so I don't take it anymore, heart was beating like a rabbit.
Pristiq has given me hot flashes as well but it's gotten less often as I have been on it. It may just be common to these types of drugs. You'll probably try a few before settling on the right one for you.
You've asked a good question. I do not take Savella so I cannot offer you any personal information. I've done some research and reading on the medication for an aunt that takes this med, without any bothersome side-effects.
According to one major study, Hot flashes occur in approximately 12% of those who take Savella. It has been approved for the treatment of fibromyalgia. It belongs to a class of medications known as serotonin-norepinephrine reuptake inhibitors (SNRIs). Many SNRIs have the same or similar side-effects.
Our systems are all a bit different....and therefore we react differently to medications. You may find another SNRI will not produce the Hot Flashes....or they may not be as extreme. However it's also possible that another SNRI would produce more Hot Flashes then the Savella. It's often a crap shoot.
Additionally sometimes side-effects will subside over time. I don't know how long you have been taking the Savella. If you have only been on it a short time, a week or two, you may find that in another months you system will adjust.
Best of luck to you and please let us know how you are doing.